Alert archive / California / Lake Wind Advisories in 2021
Lake Wind Advisory 12, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Feb 26, 2021, 1:42 PM PST for 4 counties in California; Douglas County, Washoe County, Nevada. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2021, 1:42 PM PST (21:42 UTC)
- Expired
- Feb 26, 2021, 7:07 PM PST
- In force
- 5 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2902 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS75 KREV 262142 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 142 PM PST Fri Feb 26 2021 NVZ004-270600- /O.CAN.KREV.LW.Y.0011.000000T0000Z-210227T0600Z/ /O.EXA.KREV.WI.Y.0006.000000T0000Z-210227T0600Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 142 PM PST Fri Feb 26 2021 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Reno has issued a Wind Advisory, which is in effect until 10 PM PST this evening. * CHANGES...The Lake Wind Advisory has been upgraded to a Wind Advisory. * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. Waves on Pyramid Lake 2 to 4 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Areas of blowing dust will be possible through tonight with reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. $$ CAZ072-NVZ002-270600- /O.NEW.KREV.LW.Y.0012.210226T2142Z-210227T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 142 PM PST Fri Feb 26 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Reno has issued a Lake Wind Advisory, which is in effect until 10 PM PST this evening. * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph expected. Waves 2 to 4 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 10 PM PST this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ001-003-270600- /O.EXA.KREV.WI.Y.0006.000000T0000Z-210227T0600Z/ Mineral and Southern Lyon Counties-Greater Reno-Carson City- Minden Area- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, Gardnerville, and Virginia City 142 PM PST Fri Feb 26 2021 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Reno has issued a Wind Advisory, which is in effect until 10 PM PST this evening. * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Greater Reno-Carson City-Minden area, and Mineral and southern Lyon counties. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust will be possible through the day with reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-NVZ005-270600- /O.CON.KREV.WI.Y.0006.000000T0000Z-210227T0600Z/ Surprise Valley California-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Empire, and Gerlach 142 PM PST Fri Feb 26 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Surprise Valley California and Northern Washoe County. * WHEN...Until 10 PM PST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust will be possible through the day with reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$
1 follow-up statement
128 WWUS75 KREV 270307 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 707 PM PST Fri Feb 26 2021 NVZ004-280300- /O.CAN.KREV.WI.Y.0006.000000T0000Z-210227T0600Z/ /O.NEW.KREV.LW.Y.0013.210227T1600Z-210228T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 707 PM PST Fri Feb 26 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM PST SATURDAY FOR PYRAMID LAKE... ...WIND ADVISORY IS CANCELLED... * CHANGES...Cancel the Wind Advisory this evening and issue a new Lake Wind Advisory for Pyramid Lake on Saturday. * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. Waves 3 to 5 feet. * WHERE...Pyramid Lake. * WHEN...From 8 AM to 7 PM PST Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Winds will remain breezy this evening as well but they have weakened from their peak earlier today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ070-NVZ001-003-005-270415- /O.CAN.KREV.WI.Y.0006.000000T0000Z-210227T0600Z/ Surprise Valley California-Mineral and Southern Lyon Counties- Greater Reno-Carson City-Minden Area-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Hawthorne, Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, Gardnerville, Virginia City, Empire, and Gerlach 707 PM PST Fri Feb 26 2021 ...WIND ADVISORY IS CANCELLED... Winds will remain breezy this evening but they have weakened from their peak earlier today. $$ CAZ072-NVZ002-270415- /O.CAN.KREV.LW.Y.0012.000000T0000Z-210227T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 707 PM PST Fri Feb 26 2021 ...LAKE WIND ADVISORY IS CANCELLED... Winds will remain breezy this evening but they have weakened from their peak earlier today. Another round of gusty winds are expected for Lake Tahoe Saturday and Saturday night. $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 26, 2:59 AM PST, 10 hours 43 minutes earlier.
Area forecast discussion, Feb 26, 2:59 AM PST, 10 hours 43 minutes before
Area Forecast Discussion
National Weather Service Reno NV
259 AM PST Fri Feb 26 2021
.SYNOPSIS...
A cold front will bring gusty winds later today through Saturday,
with a few snow showers possible near the Oregon border. Today's
warmup will be followed by chilly conditions tonight and Saturday.
Lighter winds and a bit of warming will prevail Sunday, with a
possible fast moving storm system bringing chances for light snow
early next week. Dry and milder conditions return by midweek.
&&
.SHORT TERM...
A short-lived warmup is expected today for most areas south of
Gerlach and Susanville before a cold front pushes southward later
today and tonight. This front will cut short the warming in far
northeast CA-northwest NV as winds and cloud cover increase. A few
very light snow showers are possible later this afternoon-early
evening near the Oregon border. All wind-related advisories will
remain in effect as latest guidance continues to indicate a period
of stronger winds with gusts near 50 mph this afternoon and early
evening across northwest NV and the Surprise Valley, and
hazardous conditions on Pyramid Lake. Areas of blowing dust will
also be possible for those areas and into Pershing and Churchill
Counties due to the winds. Higher elevation ridge gusts up to 75
mph are likely today through tonight.
Later tonight through Saturday morning, a slightly better chance
for snow showers arrives north of Gerlach to the Oregon border
including the Surprise Valley, and in far eastern Pershing County.
Some of these areas could receive from a dusting to near 1/2" of
snowfall, otherwise this front will be a dry passage for the
remainder of the region with the main effect being the drop in
temperatures compared to today. Highs will only reach the 40-45
degree range for most lower elevations and mid-upper 30s for
Sierra valleys. Brisk north winds with gusts 30-40 mph will
enhance the chilly conditions, with Pyramid Lake likely to be
choppy again.
For Saturday night, northeast to east winds will increase in
higher elevations with gusts up to 80 mph along the Sierra crest,
and a period of increased winds and waves is likely for the west
shores of Lake Tahoe. A cold night is on tap with lows mainly in
the teens to near 20, and from near zero to the single digits for
typically colder Sierra valleys as clear skies prevail.
These winds will decrease on Sunday (but not completely go away)
with a shortwave ridge returning to the West Coast and highs
rebounding a bit into the 40s-near 50, but still below average for
the end of February. MJD
.LONG TERM...Monday onward...
After brief short-wave ridging on Sunday, a weaker end trough will
attempt to develop off the West Coast. Its trajectory inland is
split between a more direct and quick inland push late Monday into
Tuesday, while some guidance digs the low into a cut-off before
tracking inland mainly south of the region.
In either scenario, we are not seeing much potential for significant
precipitation out of this one and as it stands, looking in the
ballpark of a 10% chance of seeing around 0.25" of precipitation
across the Sierra. While the tracks of cut-off lows are inherently
lower confidence, we'll continue to monitor this low's evolution for
a favored trajectory.
The pattern from Tuesday into the start of next weekend should
see temperatures rising to near average by midweek, with highs
near 60 degrees for western Nevada valleys and low 50s for Sierra
valleys by Thursday into the weekend.
By next weekend, ensembles do begin leaning towards development of a
troughing pattern across the eastern Pacific. While this could
translate to some better potential for precipitation, the strength
of the pattern is still contested. Nonetheless, it still looks like
our best potential for the upcoming week with rain, snow, and gusty
winds a possibility. Fuentes
&&
.AVIATION...
Expecting a cold frontal passage today with gusty W-NW winds
developing in its wake after about 20-21z this afternoon. Mountain
wave turbulence will be possible with gusts up to 35 kts for area
terminals. The strongest winds will be near KLOL and KNFL with
periods of blowing dust possible through the afternoon and evening
and potentially into Saturday as well.
This will mainly be a dry cold front with no precipitation expected
across the Sierra and far western Nevada terminals. The best
potential to see at least some light precipitation will remain
across north central and eastern Nevada through Saturday. Fuentes
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 10 AM this morning to 10 PM PST this
evening NVZ004.
Wind Advisory from 7 AM this morning to 10 PM PST this evening
NVZ005.
CA...Wind Advisory from 7 AM this morning to 10 PM PST this evening
CAZ070.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoNearby
Lake Wind Advisories in California, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.